Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


The distribution of small gaps between successive primes

Author: Richard P. Brent
Journal: Math. Comp. 28 (1974), 315-324
MSC: Primary 10-04; Secondary 10A25, 10H15
MathSciNet review: 0330017
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For $ r \geqq 1$ and large N, a well-known conjecture of Hardy and Littlewood implies that the number of primes $ p \leqq N$ such that $ p + 2r$ is the least prime greater than p is asymptotic to

$\displaystyle \int_2^N {\left( {\sum\limits_{k = 1}^r {\frac{{{A_{r,k}}}}{{{{(\log x)}^{k + 1}}}}} } \right)} \;dx,$

where the $ {A_{r,k}}$ are certain constants. We describe a method for computing these constants. Related constants are given to 10D for $ r = 1(1)40$, and some empirical evidence supporting the conjecture is mentioned.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10-04, 10A25, 10H15

Retrieve articles in all journals with MSC: 10-04, 10A25, 10H15

Additional Information

PII: S 0025-5718(1974)0330017-X
Keywords: Prime, distribution of primes, Hardy-Littlewood conjecture, prime gap, twin primes
Article copyright: © Copyright 1974 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia